Alert archive / Guam / Tsunami Warnings in 2011

Tsunami Warning 1, NWS Guam

March 11, 2011

NWS Guam issued this tsunami warning at Mar 11, 2011, 3:24 AM CST. It was in force for 4 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Mar 11, 2011, 3:24 AM CST (09:24 UTC)
Expired
Mar 11, 2011, 7:00 AM CST
In force
4 hr
Issued by
NWS Guam

The text

As transmitted, in the capitals the NWS used until 2016.

054 
WWMY70 PGUM 110924
NPWMY 

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE TIYAN GU
724 PM CHST FRI MAR 11 2011


GUZ001>004-111300-
/X.NEW.PGUM.TS.W.0001.110311T0924Z-110311T1300Z/
GUAM-ROTA-TINIAN-SAIPAN-
724 PM CHST FRI MAR 11 2011

...TSUNAMI WARNING IN EFFECT UNTIL 11 PM CHST THIS EVENING...

THE PACIFIC TSUNAMI WARNING CENTER HAS ISSUED A TSUNAMI
WARNING...WHICH IS IN EFFECT UNTIL 11 PM CHST THIS EVENING. 


PRECAUTIONARY/PREPAREDNESS ACTIONS...

&&

$$
2 follow-up statements
941 
WWMY70 PGUM 111237
NPWMY 

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE TIYAN GU
1037 PM CHST FRI MAR 11 2011

GUZ001>004-111345-
/X.CAN.PGUM.TS.W.0001.000000T0000Z-110311T1300Z/
GUAM-ROTA-TINIAN-SAIPAN-
1037 PM CHST FRI MAR 11 2011

...TSUNAMI WARNING IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN TIYAN HAS CANCELLED THE TSUNAMI
WARNING. 

$$
717 
WWMY70 PGUM 111239 CCA
NPWMY 

URGENT - WEATHER MESSAGE...CORRECTED
NATIONAL WEATHER SERVICE TIYAN GU
1038 PM CHST FRI MAR 11 2011

GUZ001>004-111345-
/X.COR.PGUM.TS.W.0001.000000T0000Z-110311T1300Z/
GUAM-ROTA-TINIAN-SAIPAN-
1038 PM CHST FRI MAR 11 2011

...TSUNAMI WARNING IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN TIYAN HAS CANCELLED THE TSUNAMI
WARNING.

CONTINUE TO USE CAUTION NEAR THE OCEAN OVERNIGHT BECAUSE ERRATIC
WAVES AND DANGEROUS CURRENTS ARE STILL LIKELY.

$$

What forecasters said that day

The local office's own words before this tsunami warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Guam wrote its last area forecast discussion before this tsunami warning went out at Mar 11, 1:45 AM CST, 1 hour 39 minutes earlier.

Area forecast discussion, Mar 11, 1:45 AM CST, 1 hour 39 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TIYAN GU
545 PM CHST FRI MAR 11 2011

.SYNOPSIS...A SURFACE TROUGH OF LOW PRESSURE IS LOCATED EAST OF
THE MARIANAS NEAR 150E. ONLY ISOLATED SHOWERS ARE PRESENT ACROSS
THE LOCAL AREA THIS AFTERNOON.

&&

.DISCUSSION...
WEAK SURFACE TROUGH LOCATED NEAR 150E THIS AFTERNOON WILL MOVE
WESTWARD. THE TROUGH AXIS IS EXPECTED TO BE OVER THE MARIANAS
SHORTLY AFTER SUNRISE SATURDAY MORNING. AN INCREASE IN MOISTURE
ASSOCIATED WITH THE TROUGH WILL GENERATE MOSTLY CLOUDY SKIES
ACROSS THE LOCAL AREA SATURDAY AND SATURDAY NIGHT. WHILE IT IS
POSSIBLE THAT THERE COULD BE PERIODS OF SCATTERED SHOWERS KEPT
COVERAGE ISOLATED AS SATELLITE HAS NOT INDICATE SCATTERED SHOWERS
ASSOCIATED WITH THE TROUGH OVER THE LAST 24 HOURS. MODELS KEEP
LOW-LEVEL MOISTURE ELEVATED THROUGH AT LEAST MONDAY SO KEPT
MOSTLY CLOUDY IN FORECAST THROUGH MONDAY.

&&

.MARINE...
EAST TRADE-WIND SWELL AND A NORTH SWELL WILL PERSIST THROUGH THE
FORECAST. THE NORTH SWELL WILL PRODUCE 4 TO 6 FOOT SURF ON NORTH
FACING REEFS AND 3 TO 5 FOOT SURF ON WEST FACING. THE EAST SWELL
WILL PRODUCE A SURF OF 6 TO 8 FEET ON EAST FACING REEFS.

&&

.EASTERN MICRONESIA...
NARROW CONVERGENCE ZONE AHEAD OF STRONGER NORTHEAST TRADE WINDS
CONTINUES TO GENERATE A BAND OF SHOWERS OVER THE MARSHALL ISLANDS
THAT EXTENDS PAST THE DATE LINE. MAJURO CONTINUES TO BE
BORDERLINE BETWEEN ISOLATED AND SCATTERED SHOWERS FOR AT THE
LEAST ANOTHER PERIOD ON THE MODELS. SATELLITE IMAGERY AND SURFACE
OBSERVATIONS REINFORCE THIS FORECAST. MODELS SLOWLY PUSH SHOWER
ACTIVITY OVER KOSRAE AND POHNPEI BY SATURDAY NIGHT.

A VERY LARGE EARTHQUAKE JUST OFF THE COAST OF JAPAN HAS WARRANTED
THE ISSUANCE OF A TSUNAMI WATCH FOR EASTERN AND WESTERN MICRONESIA.

&&

.WESTERN MICRONESIA...
IR IMAGERY SHOWS DEEPEST CONVECTION ASSOCIATED WITH A SURFACE
TROUGH MOVING WEST OF CHUUK. MODEL SOLUTIONS SHOW SHOWERS PUSHING
WESTWARD THROUGH SATURDAY WITH ALL THE ACTIVITY EXPECTED TO BE
WELL WEST OF CHUUK BY MIDDAY SATURDAY. WEATHER SHOULD REMAIN
FAIRLY QUIET FOR YAP AND KOROR THROUGH TONIGHT ALTHOUGH YAP MAY
RECEIVE A FEW SHOWERS TONIGHT. THE SHOWERS ASSOCIATED WITH THE
WEAK CIRCULATION ARE EXPECTED TO REACH YAP AND KOROR LATE
SATURDAY NIGHT.

A VERY LARGE EARTHQUAKE JUST OFF THE COAST OF JAPAN HAS WARRANTED
THE ISSUANCE OF A TSUNAMI WATCH FOR EASTERN AND WESTERN MICRONESIA.

&&

.GUM WATCHES/WARNINGS/ADVISORIES...
GU...NONE.
MARIANAS WATERS...NONE.
&&

ZIOBRO/DEVITA

Nearby

Tsunami Warnings in Guam, 2011Every tsunami warning in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.